Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking Regestrone for bleeding after delivery. What could be the reason for spotting? Right treatment?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
I am 26 years, I have a baby of 9 months.
I have PCOS.
I did not get my periods for 8 months after my delivery.
I am currently breast feeding my baby.
I had a c-section delivery.
Now I had heavy bleeding, then i was advised Regestrone 5mg twice daily. Even after taking Regestrone for more than 10 days I am having mild spotting randomly every day.Doctor has advised me some Dilation and Curettage Procedure.
what could be the reason for such spotting and what is the right treatment in this situation?
Posted Sun, 9 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Minoo Bhagia 1 hour later

Thanks for writing to us

It is very common to get a heavy period after lactational amenorrhoea.

You should get your ultrasound done before D&C to see whether there is an endometrial hyperplasia or not.

You should get your thyroid profile done.

It can be controlled conservatively by progesterone like nor ethisterone which you are already taking or you can take medroxyprogesterone acetate under doctor's prescription.

Along with progesterone you can take tranexamic acid under doctor's prescription.

Iron supplements , tranexamic acid and progesterone usually control the bleeding.

If required then you can go for D&C

Best wishes

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor